It is important that your doctor check your progress at regular visits to make sure that indapamide is working properly.
This medicine may cause a loss of potassium from your body:
- To help prevent this, your doctor may want you to:
- eat or drink foods that have a high potassium content (for example, orange or other citrus fruit juices), or
- take a potassium supplement, or
- take another medication to help prevent the loss of the potassium in the first place.
- It is very important to follow these directions. Also, it is important not to change your diet on your own. This is more important if you are already on a special diet (as for diabetes), or if you are taking a potassium supplement or a medicine to reduce potassium loss. Extra potassium may not be necessary and, in some cases, too much potassium could be harmful.
Check with your doctor if you become sick and have severe or continuing vomiting or diarrhea. These problems may cause you to lose additional water and potassium.
For patients taking this medicine for high blood pressure :
- Do not take other medicines unless they have been discussed with your doctor. This especially includes over-the-counter (nonprescription) medicines for appetite control, asthma, colds, hay fever, or sinus problems, since they may tend to increase your blood pressure.